Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Child. Wheezing problem. On seroflo and asthalin inhalers. Remedy? - Online Doctor Chats

Date : 30-May-2013
User rating for this question
Very Good Posted in: Child Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Doctor:I am xxxxxx
User:Hello xxxxxxxx
User:How are you doing today?
Doctor:I am good. Thanks
User:I have one query regarding Wheezing problem to my son, He is 2 year old.
User:As per the pediatric suggestions, We are using the inhaler twice a day those are seroflo and some time with asthalin too.
User:I need to know, when can we stop these inhaler's and is there any alternative solution for complete remidation.
Doctor:At this age, the width of the airways is very small and it becomes difficult for the baby to breath and XXXXXXX the body requirements
Doctor:as the baby ages, the width increases the air goes into the lungs without wheeze
Doctor:so as the age, the frequency of adminstriing medicines increase
User:So, what is solution for these, and how o prevent completely.
User:Can you help me to over come this issue, and my son got wheezing problem, if I stop the inhaler for couple of days.
Doctor:My suggestion is not to withdraw medicines now
User:and in rainy season it becomes more and if the environment is more with dust, it increases.
Doctor:It takes a longer time
Doctor:Generally it takes a year or two years before the airways grow in size to XXXXXXX the oxygen requirements
User:So, it is normal for this age, and what caused this to happen for the bay , were it started from 3 months.
Doctor:You would be harming the baby if you stop giving him medicines
Doctor:Are you worried about the side effects of the medicines?
Doctor:Why were you worried, or looking for an instant fix?
Doctor:As parents what you can do are these at this stage before the doctor withdraw the inhalers
Doctor:1) Make sure that he is not exposed to cold, mold, pollen, smoke
Doctor:They trigger an reaction which cause narrowing of airways further
User:I am not looking for an instant fix, but thinking for a longer run, my son should be healthy and if it takes years, i am not bother, but it should complete remediation.
Doctor:2) Make sure he is not frequent respiratory infection
Doctor:More infection more problems
User:Oh, Okay.
Doctor:even mild cough should be attended correctly by the doctor so that it does not go down into the lower airways
User:How can we avoid and this is time ,w ere we will join him to a playgroup?
Doctor:3) Give him medicine regularly
Doctor:Now you can let him play
Doctor:but make sure that he uses clean hanky
User:Okay, the medicine in the sense, it is inhaler or any other we should follow??
Doctor:once he comes back home, wash his face, ears, eyes, mouth and nostrils with warm water with salt in it
Doctor:That washes off all the dust that is stick to these
Doctor:You should educate him to ask his mom about this procedure volunatarily
Doctor:He should carry the inhalar all the time if he is suffocating to inhale the medicine
User:Sound's Good.
Doctor:Let him know that these are all temporary
Doctor:and it will help him play for long time and better
Doctor:He will have peer pressure once he joins school
Doctor:so at any time he should not feel bad about this else he stops using the inhaler
Doctor:If you allwoing him to nursery, play school you should let the guardian know about washing in such a way
Doctor:It hardly takes 5 minutes to wash the face and hands.
User:But, as approximately, how many it will take to cmplete relief for my son.
User:Since, As a father, ia m worried about my son and is feature.
Doctor:Till 5 years of age
User:Okay, so later on we can stop inhaler slowly...
Doctor:sometimes lesser than that
User:as the situation comes in control.
Doctor:Yeah only under guidance of the pediatrician who knows him for these years
Doctor:If you can speak to a Pediatric Pulmonologist he can educate you well
User:Yes, I understand.
User:Okay, I heard a doctor who is providing medicine for these problems, and it is Ayurvedic medicine, should I go for it.
Doctor:Education and adherence are here
Doctor:are key things for successful and complete recovery
Doctor:I have no knowledge about the scientific underpinnings of alternative therapy like Ayurveda.
User:Since, My surrounding people, suggested to go for ayurvedic and I am zero knowledge wth these remediation. so, I thought to confirm with experience doctors like you.
Doctor:Did you follow?
User:Not yet.
User:Just thinking..
Doctor:You can speak to a Pediatric Pulmonologist first
User:They will provide the 3 doses of medicine and every dose with period of 45 days it seems.
Doctor:and then to a Ayurveda specialist
Doctor:You can decide then
User:What is pulmonologist?
Doctor:They treat airway diseases from allergy
User:Is there any doctor available from thxxxxxxxxwebsite, to talk to those specialist?
Doctor:arising out of allery
Doctor:Yes just a minute
User:Are you fromxxxxx
User:It really nice talking with you, and you really educated a lot upon this problem. I really thankfull to you.
User:Is it possible to share you number?
Doctor:Pleasure here
Doctor:You can request a call from me anytime
Doctor:yes you can post a query 'Ask A Specialist' addressing xxxxx
Doctor:His special interest in treating allergy and asthma in children
Doctor:Since I spoke to you over phone, I end this chat here.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor